I spent a week on Lexapro 5mg and am half-way through my first week upping it to 10mg/day. I'm struggling with constant fatigue, spaciness, and lack of motivation--not sleepy really, just like I want to be lying down doing nothing all day. I've had some sleepless nights, but it's not consistent. My biggest concern is that I've become pretty grouchy and feel like I can't pull myself out of my bad mood. I find myself getting irritated with small things--traffic, lines at the grocery store, and pretty much anything my wife does (even when she's trying to help me!). I'm feeling a little hopeless and would love to hear from others who experienced similar effects. Thank you!
Anyone feel moody and irritated on Lexapro?
Question posted by Peaceofmymind on 29 June 2016
Last updated on 2 July 2016 by Trinabell
Hello PeaceofMind. These are actually all very common side effects of Lexapro during the first few weeks whether its just starting out or a dosage increase after a while. After about 14 days or so you should start to see the benefits of this med more & less of the side effects. I know its tough but try & hang in there. Most drugs of this type cause the same feelings/symptoms in the beginning. If the hopelessness gets worse or you notice other feelings of despondency call your Dr ASAP. I went through this myself on Lexapro & had to ask my spouse to be patient with me because I kept snapping at him for everything. Then it just subsided finally & Lexapro helped me so much for several years. It was worth the initial struggle for me
Give it a little longer on the 10mg. But if the moodiness doesn't subside after you have been on the 10mg for 3-4 weeks, go back to your dr. Are you on Lexapro for depression or anxiety? I found 10mg made me very moody so my dr upped my dose to 15mg which totally took the moodiness away! I was on Lexapro for mostly anxiety.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.